Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 72, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 22, 2015, 1:49 PM CDT for Reagan County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2015, 1:49 PM CDT (18:49 UTC)
- Expired
- Oct 22, 2015, 5:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814
WGUS54 KMAF 221849
FFWMAF
TXC383-222245-
/O.NEW.KMAF.FF.W.0072.151022T1849Z-151022T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
149 PM CDT THU OCT 22 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
REAGAN COUNTY IN WESTERN TEXAS...
* UNTIL 545 PM CDT
* AT 145 PM CDT...THE PUBLIC REPORTED FLASH FLOODING ALONG AND NEAR HIGHWAY
2600 AND INDIAN CREEK IN EXTREME NORTHEAST REAGAN COUNTY. AT 145 PM CDT
DOPPLER RADAR INDICATED AREAS OF LIGHT TO MODERATE RAIN CONTINUING ACROSS
THE COUNTY. ADDITIONAL RAINFALL WILL LIKELY INCREASE THE FLASH FLOOD THREAT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIG LAKE...STILES...NORTH REAGAN FIRE STATION...BEST...TEXON AND
REAGAN COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3163 10127 3112 10129 3110 10158 3112 10175
3163 10176
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 12:13 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 22, 12:13 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1213 PM CDT THU OCT 22 2015
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Upper level storm system across the central Rockies is currently
producing areas of light to moderate rain across the eastern Permian
Basin...east of the terminals. The majority of the guidance is
keeping precipitation east of the terminals the next 24 hours.
Confidence was not high enough to mention any precipitation at any
of the terminals the next 24 hours. Thinking current IFR ceilings
at KMAF and MVFR ceilings at KFST and KHOB will become VFR by late
this afternoon with VFR conditions at all the terminals this
evening. With light winds and moist ground overnight, expecting
at least MVFR conditions will develop at a majority of the
terminals on or after 06z tonight and continuing Friday morning.
12
&&
.PREV DISCUSSION... /issued 638 AM CDT THU OCT 22 2015/
DISCUSSION...As of 6:40 AM CDT Thursday...Went with MVFR/IFR
thru the morning hours with low clouds/vis...other than KCNM which
will remain VFR. Left out any mention of SHRA/TSRA due to low
confidence since the line of convection has moved mainly east of
the TAF sites. However...KMAF radar does show some convective
initiation so will continue to monitor. Looks like the aftn hours
will be VFR/MVFR.
PREV DISCUSSION... /issued 559 AM CDT THU OCT 22 2015/
DISCUSSION...
It's been a busy night with a line of thunderstorms developing in
southeastern New Mexico late last evening and moving across the
Permian Basin this morning. As expected, we have received reports
of rainfall amounts from 1 to 3 inches causing flash flooding
mainly in the communities around the area where the drainage
systems could not keep up with the rainfall. A tornado watch was
issued due to the potential for spin ups along this line of
thunderstorms as well as discrete cells farther south in Pecos and
Terrell counties, and while we continue to see some circulations
within this line of storms the bigger threat at this time appears
to be flash flooding. There are some indications on base velocity
that strong straight line winds are also possible, especially in
Glasscock, Howard, and Mitchell counties.
Behind the line of storms the flash flood threat will be greatly
reduced but with the upper low still to the west we can expect
scattered showers and thunderstorms across the Permian Basin that
could produce a more localized flash flood threat into this
afternoon so will leave the flash flood watch as is.
An upper trough quickly drops south replacing the departing upper
low on Friday. This trough will be more positively tilted, keeping
the deepest moisture to our east so rain chances Friday will be
highest in the eastern Permian Basin. The passage of this trough
to the east will send a cold front south through the area on
Saturday. The zonal flow of the upper pattern will inhibit strong
cold air advection so there will not be much cooling of the
temperatures. A southerly return flow will bring a gradual warming
trend early next week.
Hennig
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...Flash Flood Watch until 7 PM CDT this evening FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Borden...Crane...
Dawson...Ector...Gaines...Glasscock...Howard...Martin...
Midland...Mitchell...Pecos...Reagan...Scurry...Terrell...
Upton.
&&Hazardous weather outlook, Oct 22, 7:12 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 712 AM CDT THU OCT 22 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231215- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 712 AM CDT THU OCT 22 2015 /612 AM MDT THU OCT 22 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL TODAY. 1 TO 3 INCHES OF RAINFALL WILL FALL...OR HAS ALREADY FALLEN ACROSS MUCH OF THE PERMIAN BASIN AND PARTS OF SOUTHEASTERN NEW MEXICO. ADDITIONAL RAINFALL IS EXPECTED TODAY CONTINUING THE FLASH FLOOD THREAT...A FLASH FLOOD WARNING IS IN EFFECT FOR THE PERMIAN BASIN AND LOWER TRANS PECOS THROUGH THIS AFTERNOON. HEAVY RAINS COULD ALSO CAUSE SIGNIFICANT RISES IN SMALL STREAMS AND RIVERS ACROSS THE AREA INCLUDING THE RIO GRANDE...COLORADO RIVER...PECOS RIVER...AND ASSOCIATED TRIBUTARIES OF THESE RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Oct 22, 9:42 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
942 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD 2 S MIDLAND 31.97N 102.08W
10/22/2015 MIDLAND TX LAW ENFORCEMENT
LOW WATER CROSSING REMAIN CLOSED ALONG PORTIONS OF I-20
SERVICE ROADS.
&&
AMBER.HLUCHANLocal storm report, Oct 22, 9:43 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
943 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM FLASH FLOOD RANKIN 31.23N 101.94W
10/22/2015 UPTON TX PUBLIC
FLOODED PRETTY BADLY ON MAIN STREET SOUTH OF THE RAILROAD
TRACKS. A COUPLE HAD WATER UP TO THE DOOR OF THEIR RV AND
HAD TO BE RESCUED.
&&
CMRLocal storm report, Oct 22, 9:49 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
949 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD 5 E RANKIN 31.23N 101.85W
10/22/2015 UPTON TX LAW ENFORCEMENT
HWY 67 CLOSED BETWEEN RANKIN AND BIG LAKE.
&&
AMBER.HLUCHANLocal storm report, Oct 22, 10:52 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1052 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLASH FLOOD ODESSA 31.85N 102.37W
10/22/2015 ECTOR TX EMERGENCY MNGR
MORE THAN 30 SWIFT WATER RESCUES REPORTED FROM MIDNIGHT
TO 5AM CDT.
&&
AMBER.HLUCHANLocal storm report, Oct 22, 11:14 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1114 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD RANKIN 31.23N 101.94W
10/22/2015 UPTON TX LAW ENFORCEMENT
MANUFACTURED HOME AND AN RV GOT CAUGHT UP IN HIGH WATER
NEAR THE 300 BLOCK OF SOUTH MAIN.
&&
AMBER.HLUCHANLocal storm report, Oct 22, 11:24 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1124 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM FLASH FLOOD MIDLAND 32.00N 102.08W
10/22/2015 MIDLAND TX LAW ENFORCEMENT
APPROX. 4 HIGH WATER RESCUES PERFORMED IN MIDLAND
&&
AMBER.HLUCHANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:13 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 62 min |
| Oct 21, 7:37 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Oct 21, 7:54 PM CDT | Tornado Warning | MAF | Loving, Reeves | 51 min |
| Oct 21, 8:41 PM CDT | Tornado Warning | MAF | Loving | 34 min |
| Oct 21, 9:13 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 16 min |
| Oct 21, 10:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 37 min |
| Oct 21, 10:09 PM CDT | Special Weather Statement | MAF | Loving | 51 min |
| Oct 21, 10:10 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| Oct 21, 10:21 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 54 min |
| Oct 21, 10:21 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 58 min |
| Oct 21, 10:42 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| Oct 21, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 63 min |
| Oct 21, 11:06 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 54 min |
| Oct 21, 11:39 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines, Loving, Winkler | 111 min |
| Oct 21, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Loving, Winkler | 66 min |
| Oct 21, 11:44 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Ward, Winkler | 2 hr |
| Oct 21, 11:56 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Oct 22, 12:26 AM CDT | Flash Flood Warning | MAF | Loving, Ward, Winkler | 3 hr |
| Oct 22, 1:02 AM CDT | Special Weather Statement | MAF | Andrews, Gaines | 43 min |
| Oct 22, 1:30 AM CDT | Flash Flood Warning | MAF | Andrews, Dawson, Ector, Gaines, Martin, Midland | 3 hr |
| Oct 22, 2:02 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Ward | 3 hr |
| Oct 22, 2:16 AM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Oct 22, 2:46 AM CDT | Special Weather Statement | MAF | Midland | 44 min |
| Oct 22, 3:11 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 3 hr |
| Oct 22, 3:29 AM CDT | Flash Flood Warning | MAF | Borden, Dawson, Howard, Martin, Scurry | 3 hr |
| Oct 22, 4:02 AM CDT | Special Weather Statement | MAF | Glasscock | 43 min |
| Oct 22, 4:41 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 2 hr |
| Oct 22, 5:15 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 7 hr |
| Oct 22, 5:24 AM CDT | Flash Flood Warning | MAF | Mitchell, Scurry | 7 hr |
| Oct 22, 5:43 AM CDT | Special Weather Statement | MAF | Mitchell | 47 min |
| Oct 22, 5:52 AM CDT | Flash Flood Warning | MAF | Reagan, Upton | 7 hr |
| Oct 22, 6:30 AM CDT | River Flood Warning | MAF | Presidio | 20 hr |
| Oct 22, 6:45 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 6 hr |
| Oct 22, 5:07 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 38 min |
| Oct 22, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Oct 22, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 44 min |
| Oct 22, 6:11 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 34 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.